Alert archive / Louisiana / Small Craft Advisories in 2012
Small Craft Advisory 17, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at Mar 6, 2012, 3:39 AM CST. It took effect at Mar 6, 2012, 9:00 PM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2012, 3:39 AM CST (09:39 UTC)
- In effect from
- Mar 6, 2012, 9:00 PM CST
- Expired
- Mar 7, 2012, 6:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted, in the capitals the NWS used until 2016.
453 WHUS74 KLCH 060939 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 339 AM CST TUE MAR 6 2012 ...SOUTHERLY WINDS TO STRENGTHEN TODAY AND TONIGHT... .HIGH PRESSURE OVER THE SOUTHEAST U.S. WILL INTERACT WITH A DEVELOPING LOW PRESSURE SYSTEM OVER THE SOUTHERN PLAINS TO PRODUCE A TIGHT GRADIENT ACROSS THE NORTHWEST GULF OF MEXICO. THE RESULT WILL BE SOUTHERLY WINDS BECOMING MODERATE TO STRONG WITH BUILDING SEAS. GMZ470-472-475-062200- /O.NEW.KLCH.SC.Y.0017.120307T0000Z-120307T1200Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 339 AM CST TUE MAR 6 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY. * WINDS AND SEAS TONIGHT: SOUTHEAST WINDS AROUND 20 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 5 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RUA
2 follow-up statements
453 WHUS74 KLCH 061507 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 907 AM CST TUE MAR 6 2012 ...SOUTHERLY WINDS TO STRENGTHEN TODAY AND TONIGHT... .HIGH PRESSURE OVER THE SOUTHEAST U.S. WILL INTERACT WITH A DEVELOPING LOW PRESSURE SYSTEM OVER THE SOUTHERN PLAINS TO PRODUCE A TIGHT GRADIENT ACROSS THE NORTHWEST GULF OF MEXICO. THE RESULT WILL BE SOUTHERLY WINDS BECOMING MODERATE TO STRONG WITH BUILDING SEAS. GMZ470-472-475-070000- /O.CON.KLCH.SC.Y.0017.120307T0000Z-120307T1200Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 907 AM CST TUE MAR 6 2012 ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY... * WINDS AND SEAS TONIGHT: SOUTHEAST WINDS AROUND 20 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 5 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
403 WHUS74 KLCH 062025 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 225 PM CST TUE MAR 6 2012 ...SOUTHERLY WINDS TO STRENGTHEN TONIGHT... .HIGH PRESSURE OVER THE SOUTHEAST U.S. WILL INTERACT WITH A DEVELOPING LOW PRESSURE SYSTEM OVER THE SOUTHERN PLAINS TO PRODUCE A TIGHT GRADIENT ACROSS THE NORTHWEST GULF OF MEXICO. THE RESULT WILL BE SOUTHERLY WINDS BECOMING MODERATE TO STRONG WITH BUILDING SEAS. GMZ470-472-475-071200- /O.EXT.KLCH.SC.Y.0017.120307T0300Z-120307T1200Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 225 PM CST TUE MAR 6 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST WEDNESDAY... * WINDS AND SEAS TONIGHT: SOUTHEAST WINDS AROUND 20 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Mar 5, 11:25 PM CST, 4 hours 14 minutes earlier.
Area forecast discussion, Mar 5, 11:25 PM CST, 4 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1125 PM CST MON MAR 5 2012 .DISCUSSION... FOR 06Z TAF ISSUANCE. && .AVIATION... NO SIGNIFICANT CHANGES TO PREVIOUSLY ISSUED FORECASTS. SATELLITE IMAGERY SHOWS JUST A LITTLE CIRRUS APPROACHING THE FORECAST AREA ATTM WHILE REGIONAL 00Z SOUNDINGS WERE VERY DRY WHICH SHOULD PRECLUDE MUCH ADDITIONAL CLOUD COVER FROM FORMING. SOME LIGHT GROUND FOG POSSIBLE AT KLCH LATER TONIGHT THOUGH WITH SLIM TEMP/ DEWPOINT SPREAD AND NEARLY CALM WINDS. TOMORROW LOOKS TO BE A DIFFERENT STORY WIND-WISE AS THE GRADIENT TIGHTENS AND STRONGER WINDS ALOFT MIX DOWN...WITH SPEEDS RUNNING 12-16 KNOTS THROUGH MUCH OF THE DAY AND GUSTS RUN AOA 20 KNOTS. WINDS WILL RELAX SHORTLY AFTER SUNSET ALTHOUGH SPEEDS WILL STILL BE RUNNING 10-12 KNOTS AT THE SRN-MOST SITES THROUGH THE END OF THE PERIOD. 25 && .PREV DISCUSSION... /ISSUED 1013 PM CST MON MAR 5 2012/ UPDATE...NO UPDATE NEEDED THIS EVENING. FORECAST ON TRACK. MARCOTTE PREV DISCUSSION... /ISSUED 230 PM CST MON MAR 5 2012/ DISCUSSION...HIGH PRESSURE THAT IS CENTERED OVER THE LOWER MS VALLEY WILL CONTINUE TO PUSH EAST THROUGH TONIGHT AND TUESDAY. THIS WILL ALLOW THE RETURN FLOW TO BECOME ESTABLISHED TOMORROW. WINDS TONIGHT WILL BE LT AND VRB TO START, HOWEVER BY AROUND SUNRISE OR SHORTLY AFTER SE WINDS WILL BEGIN TO INC. PATCHY AND SHALLOW FOG MAY BE NOTED EARLIER IN THE NIGHT, BUT DISSIPATE QUICKLY AS DAY BREAK OCCURS AND MIXING INCREASES. DEW POINTS WILL STEADILY INCREASE THROUGH TUE AND WED WITH A FEW SHOWERS POTENTIALLY RETURNING BY WED EVENING AND NIGHT. THESE SHOWERS WILL BE FAIRLY SHALLOW/MOSTLY LIGHT AS THE INVERSION WILL STILL BE IN PLACE THROUGH WED NIGHT. BEYOND WED... IT DOES LOOK LIKE AN EXTENDED PERIOD OF ELEVATED RAIN CHANCES WILL OCCUR. WED, AN UPPER LOW WILL MOVE INTO THE SW STATES AND A LEE-SIDE LOW WILL DEVELOP AND DROP SE. THE UPPER LOW IS EXPECTED TO CUT-OFF OVER THE SW STATES WITH A STREAM OF DEEPER MOISTURE MOVING MAINLY ACROSS TX. ANOTHER LOW MAY LIFT OUT OF THE GULF AND PUSH NE ACROSS TX AND THE MS VALLEY AS THE UPPER LOW FINALLY LIFTS OUT DURING THE WEEKEND. THIS MAY LEAVE A STALLED BOUNDARY IN THE VICINITY OF THE CWA THROUGH MUCH OF EARLY NEXT WEEK AS GULF MOISTURE REMAINS AT THE SURFACE AND PACIFIC MOISTURE STREAMS ACROSS IN THE MID AND UPPER LVLS. MARINE...WINDS WILL BEGIN TO INC ACROSS THE COASTAL WATERS TOWARD TUE MORN AS HIGH PRESSURE DEPARTS THE REGION. WINDS AND SEAS WILL INC TO AROUND MARGINAL SCA CRITERIA LATE TUE. THE PRESSURE GRADIENT IS EXPECTED TO RELAX WED NIGHT/THU MORNING WITH WINDS AND SEAS FALLING BACK BELOW SCA CRITERIA. && .PRELIMINARY POINT TEMPS/POPS... KLCH 49 76 58 76 64 / 0 0 0 10 20 KBPT 51 76 59 78 65 / 0 0 0 10 20 KAEX 46 78 54 76 61 / 0 0 0 10 20 KLFT 50 76 59 76 63 / 0 0 0 10 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Mar 5, 4:17 AM CST, 23 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 417 AM CST MON MAR 5 2012 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 061230- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 417 AM CST MON MAR 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT HIGH PRESSURE WILL PREVAIL. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SLOW MOVING UPPER LEVEL DISTURBANCE...ALONG WITH A VERY RICH MOIST ATMOSPHERE WILL PROVIDE THE SET UP FOR SHOWERS AND THUNDERSTORMS FROM THURSDAY INTO THE WEEKEND. THERE WILL BE THE POSSIBILITY OF HEAVY RAINFALL WITH THIS SYSTEM. HOWEVER...THERE IS STILL SOME UNCERTAINTY TO THE STRENGTH...POSITION...AND TIMING OF THE SYSTEM. WITH THIS THERE...IS LOW CONFIDENCE ON THE DETAILS OF WHERE AND WHEN THE HEAVY RAINFALL WILL OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-061230- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 417 AM CST MON MAR 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT HIGH PRESSURE WILL PREVAIL. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A TIGHT GRADIENT WILL DEVELOP OVER THE COASTAL WATERS ON TUESDAY... AND CONTINUE INTO THE LATTER PART OF THE WEEK. THIS WILL BE THE RESULT OF RELATIVELY STRONG HIGH PRESSURE TO THE EAST...AND LOW PRESSURE DEVELOPING OVER THE PLAINS. THE AFFECT WILL BE.STRENGTHENING SOUTHERLY WINDS AND BUILDING SEAS. SMALL CRAFT EXERCISE CAUTION TO SMALL CRAFT ADVISORY CONDITIONS WILL BE LIKELY FOR PORTIONS OF THE COASTAL WATERS...DURING THE TUESDAY THROUGH LATE THURSDAY PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RUA
Nearby
Small Craft Advisories in Louisiana, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.